Dear Dr. Gott: I am 64 years old and in good health but take five medications. About two months ago, I got a cold and was given a Z-pack. It didn’t help, so I was given Levaquin. Now I cannot smell or taste. How can I bring these senses back?
Dear Reader: I would first like to comment on your cold treatment. A cold is caused by one of more than 100 different viruses. Antibiotics can treat only bacterial infections and therefore should not be given to people with colds or other viral infections.
Now, to your senses of smell and taste. Some people can experience a loss of these senses with trivial colds. It can also be the result of various medications. If they have not returned within six months, make an appointment with your physician to discuss your meds and what the side effects are. If it is not due to any of your pills, make an appointment with an ear-nose-and-throat physician, who can further test you.
Dear Dr. Gott: I am a 68-year-old female, and, about midsummer, I developed psoriasis on my scalp. I treated it with T-gel shampoo, but it just got worse, with large thick patches over most of my scalp. I then started losing my hair. I made an appointment with my family physician to see if he thought I should see a dermatologist. He said yes and made an appointment, but it was nearly a month away.
The next day, while reading your column, I saw something about using Vicks to treat psoriasis. I figured I had nothing to lose, so I tried it on a small section of my scalp. I massaged it in and wore a shower cap for a few hours. The buildup disappeared, so I then applied it to my entire scalp, massaged it in and put the shower cap back on. About five hours later, the psoriasis seemed to have dissolved!
My only complaint was the Vicks was very hard to wash out,. but I found that if I rubbed baby powder into my hair before shampooing, it was easier to remove. Recently, I found a new product called Vicks cream, which is Vicks without the petroleum.
I showed the results to my doctor, who agreed to let me cancel the dermatologist appointment.
Because the psoriasis is persistent, I continue to use the Vicks cream. Whenever I feel a spot. I just rub a little onto it, and it disappears. Thankfully, I have only had to do this twice since my initial “treatment.”
Dear Reader: I am amazed by how quickly the Vicks worked for you. Congratulations on your success. I am passing on your letter in the hopes others can benefit from your experience.
To give you related information, I am sending you copies of my Health Reports “Dr. Gott’s Compelling Home Remedies” and “Eczema and Psoriasis.” Other readers who would like copies should send a self-addressed, stamped No. 10 envelope and $2 per report to Newsletter, PO Box 167, Wickliffe, OH 44092. Be sure to mention the title(s).